Abstract Concavity of Increasing Co-radiant and Quasi-Concave Functions with Applications in Mathematical Economics

  • S. Mirzadeh
  • H. Mohebi


In this paper, we study nonnegative, increasing, co-radiant and quasi-concave functions over real locally convex topological vector spaces. Such functions have frequently been employed in microeconomic analysis. We next characterize the abstract concavity, the upper support set and the superdifferential of this class of functions by applying a type of duality, which is used in microeconomic theory.


Abstract concavity Abstract convexity Duality  Co-radiant function Quasi-concave function Increasing function Upper semi-continuous function Upper support set  Superdifferential Production function 

Mathematics Subject Classification

26A48 26B25 90C46 



The authors are very grateful to the anonymous referees for their useful suggestions on an earlier version of this paper. The comments of the referees were very fruitful, and these comments have enabled the authors to improve the paper significantly.


  1. 1.
    Rubinov, A.M.: Abstract Convexity and Global Optimization. Kluwer Academic Publishers, Dordrecht-Boston-London (2000)CrossRefMATHGoogle Scholar
  2. 2.
    Martínez-Legaz, J.E.: Quasiconvex duality theory by generalized conjugation methods. Optimization 19, 603–652 (1988)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Martínez-Legaz, J.E., Rubinov, A.M., Schaible, S.: Increasing quasi-concave co-radiant functions with applications in mathematical economics. Math. Meth. Oper. Res. 61, 261–280 (2005)CrossRefMATHGoogle Scholar
  4. 4.
    Rockafellar, R.T.: Convex Analysis. Princeton University Press, Princeton (1970)CrossRefMATHGoogle Scholar
  5. 5.
    Singer, I.: Abstract Convex Analysis. Wiley-Interscience, Hoboken (1997)MATHGoogle Scholar
  6. 6.
    Dutta, J., Martínez-Legaz, J.E., Rubinov, A.M.: Monotonic analysis over cones: I. Optimization 53, 165–177 (2004)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Dutta, J., Martínez-Legaz, J.E., Rubinov, A.M.: Monotonic analysis over cones: II. Optimization 53, 529–547 (2004)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Mohebi, H., Sadeghi, H.: Monotonic analysis over ordered topological vector spaces: I. Optimization 56, 305–321 (2007)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Mohebi, H., Sadeghi, H.: Monotonic analysis over ordered topological vector spaces: II. Optimization 58, 241–249 (2009)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Rubinov, A.M., Glover, B.M.: Increasing convex-along-rays functions with application to global optimization. J. Optim. Theory Appl. 102, 615–642 (1999)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Daryaei, M.H., Mohebi, H.: Abstract convexity of extended real valued ICR functions. Optimization 62, 835–855 (2013)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Doagooei, A.R., Mohebi, H.: Monotonic analysis over ordered topological vector spaces: IV. J. Glob. Optim. 45, 355–369 (2009)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Dutta, J., Martínez-Legaz, J.E., Rubinov, A.M.: Monotonic analysis over cones: III. J. Convex Anal. 15, 581–592 (2008)MathSciNetMATHGoogle Scholar
  14. 14.
    Avriel, M., Diewert, W.E., Schaible, S., Zang, I.: Generalized Concavity. Plenum Publishing Corporation, New York (1988)CrossRefMATHGoogle Scholar
  15. 15.
    Diewert, W.E.: Duality approaches to microeconomic theory. In: Arrow, K.J., Intriligator, M.D. (eds.) Handbook of Mathematical Economics, vol. 2, pp. 535–599. North-Holland Publishing Company, Amsterdam (1982)Google Scholar
  16. 16.
    Martínez-Legaz, J.E.: Duality between direct and indirect utility functions under minimal hypotheses. J. Math. Econ. 20, 199–209 (1991)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Passy, V., Prisman, E.Z.: Conjugacy in quasi-convex programming. Math. Progr. 30, 121–146 (1984)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Penot, J.-P., Volle, M.: On quasi-convex duality. Math. Oper. Res. 15, 597–625 (1990)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Rubinov, A.M., Glover, B.M.: On generalized quasi-convex conjugation. Contemp. Math. 204, 199–216 (1997)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Thach, P.T.: Quasi-conjugates of functions: duality relationship between quasi-convex minimization under a reverse convex constraint and applications. J. Math. Anal. Appl. 159, 299–322 (1991)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Penot, J.-P.: Duality for radiant and shady programs. Acta Math. Vietnam. 22, 541–566 (1997)MathSciNetMATHGoogle Scholar
  22. 22.
    Penot, J.-P.: Radiant and coradiant dualities. Pac. J. Optim. 6, 263–279 (2010)MathSciNetMATHGoogle Scholar
  23. 23.
    Martínez-Legaz, J.E., Santos, M.S.: On expenditure functions. J. Math. Econom. 25, 143–163 (1996)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2016

Authors and Affiliations

  1. 1.Department of MathematicsShahid Bahonar University of KermanKermanIran

Personalised recommendations